Florida, 2005Flash Flood in Florida, March 31, 2005
March 31, 2005 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 31, 12:35 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 31, 12:35 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1235 PM CST THU MAR 31 2005
SHORT TERM...LATEST UPDATES TO ZONES IS TO REMOVE WEATHER WATCH 113
OVER SOUTHWEST ALABAMA AS BAND OF CONVECTION THAT HAS MOVED THROUGH
IS TRANSITIONING INTO A HEAVY RAIN EVENT. STORM PREDICTION CENTER
HAS PLACED A NEW WEATHER WATCH BOX 114 THAT COVERS A PORTION OF THE
SOUTHEAST MISSISSIPPI ZONES AND MADE THOSE UPDATES TO ZONES AS WELL.
LATEST ANALYSIS SHOWS A STALLED BOUNDARY...MARKED BY A WELL DEFINED
DEWPOINT GRADIENT OF MID 60S ALONG THE GULF COAST THROUGH SOUTHERN
LOUISIANA INTO SOUTHEAST TEXAS...SEPARATED BY 40 DEGREE DEWPOINTS
FROM NORTHERN MISSISSIPPI INTO NORTHEAST TEXAS. ALONG AND SOUTH OF
THIS BOUNDARY...WILL BE WATCHING FOR CONVECTIVE INITIATION THROUGH
THE AFTERNOON...WITH THUNDERSTORMS TRANSLATING EASTWARD. /10
............................PREVIOUS DISCUSSION....................
FURTHER WEST MAIN H5 TROF OVER N TX WILL BEGIN TO MOVE EAST BY EARLY
TONIGHT...GIVING WAY TO ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TONIGHT AND EARLY FRI. BEST CHANCE FOR SEVERE WEATHER
OVER THE CWFA WILL BE LATE THIS EVE CONTINUING TO AROUND 12Z FRI
THEN LIFTING OUT TO THE NE THROUGH 18Z FRI. WITH HELICITIES CLIMBING
TO WELL ABOVE 150 M2/S2 AND CAPES UP TO AROUND 1000 J/KG2 COMBINE
WITH STRONG UPPER DIVERGENCE WELL ALOFT BELIEVE THERE WILL BE A GOOD
CHANCE TO SEE A FEW STRONG SUPERCELLS BEFORE THE NIGHT IS OUT.
CURRENT FORECAST TEMPS LOOK GOOD.
.LONG TERM...BY 12Z FRI GFS HAS SURFACE LOW OVER WEST CENTRAL AL
WITH MID TO UPPER TROF OVER NE TX AND AR. BEST LIFT OR OMEGAS FOR
THUNDERSTORM DEVELOPMENT IS PROGGED TO BE JUST EAST OF THE SFC LOW
OVER MOST SECTIONS OF EASTERN AND CENTRAL AL. FURTHER SOUTH ANOTHER
AREA OF INCREASED LIFT OR OMEGAS WAS NOTED OVER THE ADJACENT GULF
WATERS OF LA AND MS STRETCHING EASTWARD INTO EXTREME SW AL. WITH
THIS BELIEVE AN AREA OF WIDESPREAD THUNDERSTORMS...MOST LIKELY
SEVERE...WILL BE MOVING NEWARD OUT OF NORTHERN SECTIONS OF THE CWFA
DURING THE MORNING HOURS ON FRI WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE COAST MOVING INLAND THROUGH ABOUT
21Z FRI. BY 00Z FRI STRONG COLD FRONT BEGINS TO MOVE ACROSS THE CWFA
GIVING WAY TO UNSEASONABLE COOL TEMPS FOR FRI NIGHT AND SAT. GUSTY
NW TO N WINDS ESPECIALLY NEAR THE COAST CAN BE EXPECTED IN THE WAKE
OF THE FRONT DIMINISHING SLOWLY BY SAT AFTERNOON. DRY WEATHER WILL
PREVAIL THROUGH TUE AS SFC HIGH BUILDS OVER THE NORTH CENTRAL GULF
AND SE STATES.
&&
.MARINE...A LIGHT TO MODERATE SOUTH WIND WILL PREVAIL THROUGH EARLY
EARLY FRIDAY MORNING...BECOMING WEST THEN NORTHWEST DURING THE DAY
ON FRIDAY AS STRONG COLD FRONT APPROACHES FROM THE WEST. THE COLD
FRONT WILL MOVE ACROSS THE MARINE AREA BY AROUND 00Z SAT...GIVING
WAY TO A STRONG NORTHERLY WIND FLOW THROUGH LATE SAT MORNING.
NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE DURING THE AFTERNOON
HOURS ON SAT. OTHERWISE...LITTLE CHANGE IN WIND SPEEDS AND SEAS CAN
BE EXPECTED SUN THROUGH MON.
&&
.FIRE WEATHER...NO CONCERNS THROUGH FRI. AFTERNOON RELATIVE
HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED SAT THROUGH TUE AS HIGH
PRESSURE SETTLES OVER THE REGION.
&&
/32
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 66 74 44 / 70 90 70 10
PENSACOLA 75 67 74 50 / 70 80 80 10
DESTIN 74 67 74 51 / 70 70 90 10
EVERGREEN 76 64 76 45 / 70 90 80 10
WAYNESBORO 78 65 72 45 / 70 90 60 10
CAMDEN 76 64 74 44 / 70 100 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, Mar 31, 1:40 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CST THU MAR 31 2005
ALZ051>055-MSZ067-075-076-010400-
CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX-
140 PM CST THU MAR 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE
RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE
AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED
FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA.
AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL
BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER
LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL
OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE
THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO
LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR
DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE
REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING
INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE
PASSAGE OF THE COLD FRONT.
NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE
ACTIVATION TODAY INTO THE NIGHT.
ALZ056>064-FLZ001>006-MSZ078-079-010400-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW-
ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL-
MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-
SANTA ROSA INLAND-STONE-
140 PM CST THU MAR 31 2005
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL
REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL
BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA.
AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL
BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER
LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL
OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE
THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO
LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR
DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE
REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING
FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF
WITH THE PASSAGE OF THE COLD FRONT.
NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE
ACTIVATION TODAY INTO THE NIGHT.
In the hours before
Special weather statement, Mar 31, 12:25 PM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CST THU MAR 31 2005
ALZ054>060-311830-
BUTLER-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MONROE-WILCOX-
1225 PM CST THU MAR 31 2005
SEVERE THUNDERSTORM WATCH NUMBER 113 HAS BEEN CANCELLED FOR THE
FOLLOWING AREAS
IN SOUTHWEST ALABAMA...BUTLER...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...MONROE...AND WILCOX.
Special weather statement, Mar 31, 1:14 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
114 PM CST THU MAR 31 2005
ALZ062-064-311945-
UPPER BALDWIN-LOWER BALDWIN-
114 PM CST THU MAR 31 2005
...A STRONG THUNDERSTORM IS LOCATED OVER SOUTHERN BALDWIN COUNTY...
AT 110 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MARLOW...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SUMMERDALE...SILVERHILL...ROBERTSDALE...ELSANOR AND ROSINTON THROUGH
145 PM CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
13/JC
Special weather statement, Mar 31, 1:23 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CST THU MAR 31 2005
ALZ063-312000-
LOWER MOBILE-
123 PM CST THU MAR 31 2005
...A STRONG THUNDERSTORM IS LOCATED OVER SOUTHEASTERN MOBILE COUNTY...
AT 119 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BELLEFONTAINE...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROOKLEY FIELD AIRPORT THROUGH 200 PM CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Mar 31, 1:43 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL S BUTLER 32.09N 88.22W
03/31/2005 1.75 INCH CHOCTAW AL COUNTY OFFICIAL
0630 AM FLASH FLOOD BUTLER 32.09N 88.22W
03/31/2005 CHOCTAW AL EMERGENCY MNGR
URBAN...SMALL STREAM AND ROADWAY FLOODING. AL HWY 10
CLOSED NEAR LISMAN
1005 AM FLOOD ANDALUSIA 31.31N 86.48W
03/31/2005 COVINGTON AL EMERGENCY MNGR
PIGEON CREEK OVERRUNNING BANKS ON A COUNTY ROAD IN THE
NORTHWEST PART OF THE COUNTY
1105 AM HAIL ANDALUSIA 31.31N 86.48W
03/31/2005 0.75 INCH COVINGTON AL EMERGENCY MNGR
DIME SIZE HAIL ON HWY 84
0100 PM LIGHTNING BERRYDALE 30.90N 87.02W
03/31/2005 SANTA ROSA FL EMERGENCY MNGR
3 PEOPLE STRUCK BY LIGHTNING IN BERRYDALE...CONDITION
UNKNOWN
&&
JCFlash Flood, Escambia
- When
- March 31, 6:00 PM CST to 11:59 PM CST
- Where
- Escambia County, Central Portion
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.700, -87.350
Several hours of heavy rains caused many streets to flood in the central and south parts of the county. Most of the flooding was generally along and south of I-10. Radar and surface reports showed that seven to ten inches of rain fell across the area. Many streets were closed due to high water in this area. The flooding continued across the area into the next day. Several bridges had to be closed for several days due to damage caused by the high water. At about 735 PM CDT a grocery store had its roof collapse due to standing water on it. No one was injured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, March 31, 20051 death · 1 event
- Flash Flooding and Hail in Georgia, March 31, 2005$1.1 million · 1.75 in hail · 23 events
- Damaging Wind in Texas, March 31, 20053 injured · $700,000 · 70 kt wind · 1 event
- Strong Wind in Alabama, March 31, 20053 injured · $40,000 · 1 event
- Flash Flood in Alabama, March 31, 2005$80,000 · 1 event
- Flash Flooding in Florida, March 31, 2005$75,000 · 2 events
- Hail in Mississippi, March 31, 2005$45,000 · 1.75 in hail · 9 events
- Lightning Strike in Alabama, March 31, 2005$65,000 · 1 event
- Damaging Wind and Strong Wind in Indiana, March 31, 2005$60,000 · 54 kt wind · 2 events
- High Wind in California, March 31, 2005$50,000 · 54 kt wind · 3 events
- Hail and Damaging Wind in Georgia, March 31, 2005$25,000 · 1.75 in hail · 6 events
- Flash Flood in Alabama, March 31, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439798.